MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HOLDER FOR REAMING GUIDES; EXTREMITY INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US HOLDER FOR REAMING GUIDES; EXTREMITY INSTRUMENTS : HANDLES
Catalog Number 230774001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6:part/ component/ sub assembly term not applicable (g07001) investigation summary: it was reported that the threaded internal rod bent and could not extract proximal reaming body.Non-surgical delay was there.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis revealed that the holder for reaming guides (230774001) was found to have no visual damage, however the mating device was found deformed, causing the reported condition on the device.The reported allegation can be confirmed.A dimensional inspection was not performed as it is not applicable to the complaint condition.The functional test was performed.The devices cannot be assembled together.The overall complaint was confirmed as the observed condition of the holder for reaming guides (230774001) would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, a potential cause cannot be established with the provided information due to be a multifactorial issue and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the threaded internal rod bent and could not extract proximal reaming body.Nosurgical delay was there.

Brand Name
HOLDER FOR REAMING GUIDES
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17920916
Report Number1818910-2023-20793
Device Sequence Number12461116
Product Code LXH
UDI-Device Identifier10603295116127
UDI-Public10603295116127
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774001
Device Lot Number2496942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown